December  2020, 25(12): 4823-4837. doi: 10.3934/dcdsb.2020128

A new weak solution to an optimal stopping problem

1. 

Center for Financial Engineering, Soochow University, Suzhou, Jiangsu 215006, China

2. 

Department of Mathematics, University of Pittsburgh, Pittsburgh, PA 15260, USA

* Corresponding author: Cong Qin

Received  October 2019 Published  April 2020

Fund Project: The first author received support from NSFC 11901416, NSF of Jiangsu BK20190812, and NSF for Universities in Jiangsu Province 19KJD100005

In this paper, we propose a new weak solution to an optimal stopping problem in finance and economics. The main advantage of this new definition is that we do not need the Dynamic Programming Principle, which is critical for both classical verification argument and modern viscosity approach. Additionally, the classical methods in differential equations, e.g. penalty method, can be used to derive some useful results.

Citation: Cong Qin, Xinfu Chen. A new weak solution to an optimal stopping problem. Discrete & Continuous Dynamical Systems - B, 2020, 25 (12) : 4823-4837. doi: 10.3934/dcdsb.2020128
References:
[1]

D. Bertsekas and S. Shreve, Stochastic Optimal Control: The Discrete-Time Case, Math. in Sci. and Eng., Academic Press, 1978.  Google Scholar

[2]

A. Friedman, Variational Principles and Free-Boundary Problems, Dover Publications, 1982.  Google Scholar

[3]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, 1998.  Google Scholar

[4]

H. Ishii, On uniqueness and existence of viscosity solutions of fully nonlinear second order elliptic PDE's, Comm. Pure. Appl. Math, 42 (2009), 15-45.  doi: 10.1002/cpa.3160420103.  Google Scholar

[5]

L. Jiang, Mathematical Modeling and Methods of Option Pricing, World Scientific Publication, 2005. doi: 10.1142/5855.  Google Scholar

[6]

B. Oksendal, Stochastic Differential Equations, 6$^{th}$ edition, Springer, 2003. doi: 10.1007/978-3-642-14394-6.  Google Scholar

[7]

H. Pham, Continuous-Time Stochastic Control and Optimization with Financial Applications, Springer, 2009. doi: 10.1007/978-3-540-89500-8.  Google Scholar

show all references

References:
[1]

D. Bertsekas and S. Shreve, Stochastic Optimal Control: The Discrete-Time Case, Math. in Sci. and Eng., Academic Press, 1978.  Google Scholar

[2]

A. Friedman, Variational Principles and Free-Boundary Problems, Dover Publications, 1982.  Google Scholar

[3]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, 1998.  Google Scholar

[4]

H. Ishii, On uniqueness and existence of viscosity solutions of fully nonlinear second order elliptic PDE's, Comm. Pure. Appl. Math, 42 (2009), 15-45.  doi: 10.1002/cpa.3160420103.  Google Scholar

[5]

L. Jiang, Mathematical Modeling and Methods of Option Pricing, World Scientific Publication, 2005. doi: 10.1142/5855.  Google Scholar

[6]

B. Oksendal, Stochastic Differential Equations, 6$^{th}$ edition, Springer, 2003. doi: 10.1007/978-3-642-14394-6.  Google Scholar

[7]

H. Pham, Continuous-Time Stochastic Control and Optimization with Financial Applications, Springer, 2009. doi: 10.1007/978-3-540-89500-8.  Google Scholar

[1]

Donatella Donatelli, Tessa Thorsen, Konstantina Trivisa. Weak dissipative solutions to a free-boundary problem for finitely extensible bead-spring chain molecules: Variable viscosity coefficients. Kinetic & Related Models, 2020, 13 (5) : 1047-1070. doi: 10.3934/krm.2020037

[2]

Toyohiko Aiki. On the existence of a weak solution to a free boundary problem for a model of a shape memory alloy spring. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 1-13. doi: 10.3934/dcdss.2012.5.1

[3]

Zhenhua Guo, Zilai Li. Global existence of weak solution to the free boundary problem for compressible Navier-Stokes. Kinetic & Related Models, 2016, 9 (1) : 75-103. doi: 10.3934/krm.2016.9.75

[4]

Mei Wang, Zilai Li, Zhenhua Guo. Global weak solution to 3D compressible flows with density-dependent viscosity and free boundary. Communications on Pure & Applied Analysis, 2017, 16 (1) : 1-24. doi: 10.3934/cpaa.2017001

[5]

J. I. Díaz, J. F. Padial. On a free-boundary problem modeling the action of a limiter on a plasma. Conference Publications, 2007, 2007 (Special) : 313-322. doi: 10.3934/proc.2007.2007.313

[6]

Chengxia Lei, Yihong Du. Asymptotic profile of the solution to a free boundary problem arising in a shifting climate model. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 895-911. doi: 10.3934/dcdsb.2017045

[7]

Xiaofeng Ren. Shell structure as solution to a free boundary problem from block copolymer morphology. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 979-1003. doi: 10.3934/dcds.2009.24.979

[8]

S. J. Li, Z. M. Fang. On the stability of a dual weak vector variational inequality problem. Journal of Industrial & Management Optimization, 2008, 4 (1) : 155-165. doi: 10.3934/jimo.2008.4.155

[9]

Juan Dávila, Louis Dupaigne, Marcelo Montenegro. The extremal solution of a boundary reaction problem. Communications on Pure & Applied Analysis, 2008, 7 (4) : 795-817. doi: 10.3934/cpaa.2008.7.795

[10]

J. F. Padial. Existence and estimate of the location of the free-boundary for a non local inverse elliptic-parabolic problem arising in nuclear fusion. Conference Publications, 2011, 2011 (Special) : 1176-1185. doi: 10.3934/proc.2011.2011.1176

[11]

Diogo A. Gomes. Viscosity solution methods and the discrete Aubry-Mather problem. Discrete & Continuous Dynamical Systems - A, 2005, 13 (1) : 103-116. doi: 10.3934/dcds.2005.13.103

[12]

C. R. Chen, S. J. Li. Semicontinuity of the solution set map to a set-valued weak vector variational inequality. Journal of Industrial & Management Optimization, 2007, 3 (3) : 519-528. doi: 10.3934/jimo.2007.3.519

[13]

V.N. Malozemov, A.V. Omelchenko. On a discrete optimal control problem with an explicit solution. Journal of Industrial & Management Optimization, 2006, 2 (1) : 55-62. doi: 10.3934/jimo.2006.2.55

[14]

Ping Chen, Daoyuan Fang, Ting Zhang. Free boundary problem for compressible flows with density--dependent viscosity coefficients. Communications on Pure & Applied Analysis, 2011, 10 (2) : 459-478. doi: 10.3934/cpaa.2011.10.459

[15]

T. A. Shaposhnikova, M. N. Zubova. Homogenization problem for a parabolic variational inequality with constraints on subsets situated on the boundary of the domain. Networks & Heterogeneous Media, 2008, 3 (3) : 675-689. doi: 10.3934/nhm.2008.3.675

[16]

Fioralba Cakoni, Houssem Haddar. A variational approach for the solution of the electromagnetic interior transmission problem for anisotropic media. Inverse Problems & Imaging, 2007, 1 (3) : 443-456. doi: 10.3934/ipi.2007.1.443

[17]

Alexandre Caboussat, Roland Glowinski. Numerical solution of a variational problem arising in stress analysis: The vector case. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1447-1472. doi: 10.3934/dcds.2010.27.1447

[18]

Toyohiko Aiki, Adrian Muntean. On uniqueness of a weak solution of one-dimensional concrete carbonation problem. Discrete & Continuous Dynamical Systems - A, 2011, 29 (4) : 1345-1365. doi: 10.3934/dcds.2011.29.1345

[19]

Zhong Tan, Jianfeng Zhou. Higher integrability of weak solution of a nonlinear problem arising in the electrorheological fluids. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1335-1350. doi: 10.3934/cpaa.2016.15.1335

[20]

Marcus Wagner. A direct method for the solution of an optimal control problem arising from image registration. Numerical Algebra, Control & Optimization, 2012, 2 (3) : 487-510. doi: 10.3934/naco.2012.2.487

2019 Impact Factor: 1.27

Article outline

[Back to Top]